Alert archive / California / High Wind Watches in 2011
High Wind Watch 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Apr 22, 2011, 2:04 PM PDT for San Bernardino County, California. It took effect at Apr 23, 2011, 10:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 22, 2011, 2:04 PM PDT (21:04 UTC)
- In effect from
- Apr 23, 2011, 10:00 AM PDT
- Expired
- Apr 22, 2011, 9:30 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3398 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671 WWUS75 KVEF 222104 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 204 PM PDT FRI APR 22 2011 .STRONG WEST WINDS WILL DEVELOP SATURDAY OVER NORTHWEST SAN BERNARDINO COUNTY AND PERSIST INTO THE EVENING HOURS. CAZ523-231000- /O.NEW.KVEF.HW.A.0015.110423T1700Z-110424T0700Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 204 PM PDT FRI APR 22 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS: WEST WINDS 25 TO 40 MPH WITH GUSTS 50 TO 60 MPH. * TIMING: WINDS WILL INCREASE DURING THE DAY SATURDAY...PEAK IN THE AFTERNOON AND EARLY EVENING...AND DIMINISH AFTER SUNSET. * LOCATIONS: FORT IRWIN...BARSTOW...INTERSTATES 15 AND 40. * IMPACTS: STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON NORTH SOUTH ROADS. BLOWING DUST COULD REDUCE VISIBILITY TO HALF A MILE OR LESS NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ MORGAN
1 follow-up statement
416 WWUS75 KVEF 230430 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 930 PM PDT FRI APR 22 2011 .STRONG WEST WINDS WILL DEVELOP SATURDAY OVER NORTHWEST SAN BERNARDINO COUNTY AND PERSIST INTO THE EVENING HOURS. CAZ523-231200- /O.UPG.KVEF.HW.A.0015.110423T1700Z-110424T0700Z/ /O.NEW.KVEF.WI.Y.0028.110423T1700Z-110424T0700Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 930 PM PDT FRI APR 22 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO MIDNIGHT PDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO MIDNIGHT PDT SATURDAY NIGHT. THIS REPLACES THE HIGH WIND WATCH PREVIOUSLY IN EFFECT. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING: WINDS WILL INCREASE LATE IN THE MORNING SATURDAY...PEAK IN THE AFTERNOON AND EARLY EVENING...THEN DIMINISH LATE SATURDAY EVENING. * LOCATIONS: FORT IRWIN...BARSTOW...INTERSTATES 15 AND 40. * IMPACTS: STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON NORTH SOUTH ROADS....ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST COULD REDUCE VISIBILITY TO HALF A MILE OR LESS NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO HAZARDOUS DRIVING CONDITIONS DUE TO THESE WINDS. USE EXTRA CAUTION. && $$ JA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 22, 8:47 AM PDT, 5 hours 17 minutes earlier.
Area forecast discussion, Apr 22, 8:47 AM PDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 847 AM PDT FRI APR 22 2011 .SYNOPSIS...A DRY WESTERLY FLOW WILL BE OVER THE AREA TODAY WITH GENERALLY LIGHT WINDS AND NEAR NORMAL TEMPERATURES. A WEAK LOW PRESSURE SYSTEM WILL SETTLE OVER THE REGION THIS WEEKEND RESULTING IN INCREASED CLOUD COVER AND LOCALLY BREEZY CONDITIONS. THERE WILL ALSO BE A CHANCE OF SHOWERS ACROSS PORTIONS OF THE GREAT BASIN. TEMPERATURES WILL REMAIN FAIRLY CLOSE TO NORMAL. && .UPDATE...SATELLITE LOOP SHOWS FEWER CLOUDS THAN EXPECTED. LOWERED SKY COVER GRIDS FOR TODAY. NO OTHER CHANGES AT THIS TIME. && .PREV DISCUSSION... 252 AM PDT FRI APR 22 2011 .SHORT TERM...DRY WESTERLY FLOW TODAY WILL BRING SOME HIGH CLOUDS OVER THE FORECAST AREA...PARTICULARLY THE NORTHERN THIRD. OTHERWISE DRY CONDITIONS WITH GENERALLY LIGHT WINDS AND NEAR NORMAL TEMPERATURES CAN BE EXPECTED. A WEAK TROUGH WILL MOVE VERY SLOWLY ACROSS THE FORECAST AREA TONIGHT THROUGH SUNDAY WHICH WILL BRING INCREASED CLOUD COVER WITH A CHANCE OF SHOWERS ACROSS THE SOUTHERN GREAT BASIN. WINDS WILL ALSO INCREASE ONCE AGAIN...ESPECIALLY OVER WESTERN SAN BERNARDINO COUNTY WHERE GUSTS NEAR 40 MPH CANNOT BE RULED OUT BOTH SATURDAY AND SUNDAY. THE INCREASED CLOUD COVER MAY KNOCK HIGH TEMPERATURES DOWN SLIGHTLY BUT OVERALL THEY WILL NOT DEVIATE SIGNIFICANTLY FROM NORMAL. THE TROUGH WILL FINALLY EXIT TO THE EAST SUNDAY NIGHT WITH DECREASING CLOUDS. .LONG TERM...OVERALL THE PATTERN FOR MOST OF NEXT WEEK LOOKS TO BE AN EXTENSION OF BASICALLY WHAT WE HAVE SEEN OVER THE LAST WEEK WITH SYSTEMS DIVING BY TO THE NORTH OF THE AREA BRINGING SOME ENHANCED CLOUDS AND WINDS AT TIMES AND NO REAL WIDESPREAD SHOT AT PRECIPITATION. NORTHWEST FLOW ALOFT LOOKS TO DRIFT A SYSTEM BY THE AREA MAINLY OVER NORTHEASTERN NEVADA INTO UTAH ON MONDAY AFTERNOON INTO MONDAY NIGHT. 700 MB WINDS SHOW SOME VALUES NEAR 50 KTS OFF THE ECMWF NEAR THE SOUTHERN SIERRA THEN AND OVER LINCOLN COUNTY OFF THE GFS BUT OTHERWISE ARE LARGELY IN THE 20-30 KT RANGE. NEVERTHELESS BREEZY TO WINDY CONDITIONS LOOK POSSIBLE THEN ACROSS THE AREA. HIGH TEMPS SHOULD BE A FEW DEGREES ABOVE NORMAL ON MONDAY THEN LOWER TO NEAR OR A LITTLE BELOW NORMAL FOR TUESDAY BEHIND THIS SYSTEM. AN UPPER RIDGE IS SHOWN TO BUILD INTO THE AREA FOR WEDNESDAY ALLOWING FOR A SLIGHT WARM-UP. THE NEXT SYSTEM AFTERWARDS IS SHOWN BY THE MODELS TO BE A CLOSED LOW THAT STAYS FURTHER NORTH AND LOOKS TO MAINLY IMPACT THE PAC NW/SOUTHWESTERN CANADA. FOR US SOUTHWEST FLOW AHEAD OF THIS SYSTEM SHOULD INCREASE ON THURSDAY ALLOWING FOR FURTHER WARMING WITH HIGH TEMPS ABOUT 10 DEGREES ABOVE NORMAL. THE MODELS ARE IN ALRIGHT AGREEMENT IN THIS SYSTEM PASSING THROUGH SOMETIME ON FRIDAY BUT VARY IN HOW DEEP IT WILL BE THEN. THE ECMWF AND MANY GFS ENSEMBLES ARE SHOWING A DEEPER AND COOLER SYSTEM WITH OPERATIONAL GFS MORE SHALLOW. FOR NOW IT LOOKS LIKE THE POTENTIAL FOR MORE GUSTY WINDS WILL EXIST WITH TEMPS COOLING TO AT LEAST NEAR NORMAL AND MAYBE A LITTLE COOLER. AS FOR PRECIPITATION...I PLACED SOME LOW END SLIGHT CHANCE POPS OVER LINCOLN/CENTRAL NYE AND NORTHERN MOHAVE COUNTIES AS A TIP OF THE HAT TO THE DEEPER SOLUTION BUT THIS SHOULD BE ANOTHER DRY SYSTEM FOR MUCH OF THE AREA. IF NO PRECIPITATION FALLS AT MCCARRAN AIRPORT THIS MONTH IT WOULD BE ONLY THE 5TH APRIL TO SEE NOT A DROP OF PRECIPITATION AT THE OFFICIAL LAS VEGAS CLIMATE STATION SINCE RECORDS STARTED IN 1937. THIS LAST HAPPENED IN APRIL IN 2008. .AVIATION...FOR MCCARRAN...NORTH WINDS HAVE TRIED TO MAKE A PUSH INTO THE AIRPORT BUT DO NOT LOOK LIKE THEY WILL BE STRONG ENOUGH TO PREVAIL THE ENTIRE TIME THIS MORNING. AS A RESULT...WINDS WILL BE NORTH BUT MAY PERIODICALLY SHIFT TO THE SOUTH. SPEEDS WILL BE 5 KTS OR LESS FROM THE NORTH...BUT COULD BE AS HIGH AS 8 KTS OR SO WHEN WINDS BLOW FROM THE SOUTH. WINDS MAY FAVOR A MORE NORTHEAST DIRECTION AT TIMES LATER THIS MORNING. BETWEEN 21Z AND 23Z FRIDAY SOUTH-SOUTHWEST WINDS AT 7-12 KTS SHOULD DEVELOP. CLOUDS SHOULD BECOME MORE SCT-BKN BY THIS AFTERNOON WITH BASES MAINLY AOA 20K FEET - HOWEVER A FEW CLOUDS AS LOW AS 14K FEET ARE EXPECTED. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS ARE EXPECTED TO BECOME SOUTHWEST TO SOUTH BETWEEN 17Z AND 19Z OVER THE REMAINDER OF THE AREA WITH GUSTS AS HIGH AS 20-25 KTS IN THE AFTERNOON MAINLY AT KDAG AND KDRA. KBIH SHOULD SEE NORTH WINDS RETURN AROUND 03Z SATURDAY HOWEVER OUTSIDE OF THE SOUTHERN GREAT BASIN MOST OF THE MOJAVE DESERT SHOULD REMAIN SOUTHWEST TO SOUTH TONIGHT AT 6-12 KTS. INCREASING CLOUDS AOA 15K FEET IN THE LATE MORNING AND AFTERNOON TODAY WITH MAINLY SCT-BKN CLOUDS TONIGHT. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/HARRISON/STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 22, 6:30 AM PDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 630 AM PDT FRI APR 22 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-230700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 630 AM PDT FRI APR 22 2011 /630 AM MST FRI APR 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.